Asked by Ryan's mom
What Is The Little Blue Ritalin Pill?
The Dr. put my five year old on a little blue pill called Ritalin. He started his second dose for the day today...Before he was taking 1 5mg. a day now tow every four hours. He was very aggitated for about 30 minutes when initally starting this doseage. I think it is just the inital onset of the pill. Then he calms down and is compliant. Is this normal?
Thank you for your question and welcome to ADHDCentral.com.
Ritalin is a stimulant medication used to control symptoms of ADHD. The main symptoms of ADHD are impulsiveness, inattention and hyperactivity.
Stimulant medications have certain side effects (as do all medications). Agitation or nervousness can be one side effect of Ritalin, however, most side effects are minimal and go away after a short period of time. If the agitation persists, you should talk with your doctor.
It is recommended that children begin on the lowest possible dosage and increase only if necessary to help control symptoms. If the doctor has recommended an increase, it seems your son's symptoms were not improving.
You may also want to incorporate behavior modifications into your daily life to help your son learn ways to manage his symptoms.
For more information
Tips for Managing Side Effects of ADHD Medications
Side Effects of Commonly Prescribed Medications for ADHD\
ADHD in Early Elementary Age Children
Creating a Discipline Process at Home
Games to Motivate your Children
Strategies for Parenting Children with ADHD
I hope this information helps. Please let me know how everything is going.